Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 19, 2024, 8:39 PM CDT for Zapata County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2024, 8:39 PM CDT (01:39 UTC)
- Expired
- Sep 19, 2024, 10:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
600
WGUS54 KBRO 200139
FFWBRO
TXC505-200300-
/O.NEW.KBRO.FF.W.0005.240920T0139Z-240920T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
839 PM CDT Thu Sep 19 2024
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southeastern Zapata County in deep south Texas...
* Until 1000 PM CDT.
* At 839 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morales-Sanchez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 2682 9906 2676 9905 2672 9912 2670 9916
2668 9918 2668 9921 2669 9921 2672 9921
2675 9924 2677 9924 2678 9924 2679 9924
2681 9926 2684 9926 2684 9925 2689 9922
2689 9917 2687 9908
FLASH FLOOD...RADAR INDICATED
$$
MB1 follow-up statement
408
WGUS74 KBRO 200219
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
919 PM CDT Thu Sep 19 2024
TXC505-200300-
/O.CON.KBRO.FF.W.0005.000000T0000Z-240920T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
919 PM CDT Thu Sep 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SOUTHEASTERN ZAPATA COUNTY...
At 919 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Morales-Sanchez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 2670 9916 2668 9918 2668 9921 2669 9921
2672 9921 2674 9923 2675 9924 2679 9924
2680 9925 2681 9926 2684 9926 2684 9925
2689 9922 2689 9917 2687 9908 2682 9906
2676 9905 2672 9912
FLASH FLOOD...RADAR INDICATED
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 6:28 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 19, 6:28 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 628 PM CDT Thu Sep 19 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 234 PM CDT Thu Sep 19 2024 Persistence will be the main guidance for the short-term forecast. Synoptic pattern across the CONUS remain in a highly amplified omega block pattern with strong mid-level ridge anchored over Texas and north Mexico. The ridge maintains the near to slightly above normal high temperatures and with a persistent southeast fetch of Gulf moisture dew points remain elevated in the 76-81 degree range. As we know the combination of heat and humidity (high dew point air) allows for the "feel like" temperatures to soar well over 100 degrees. This will be the case for Friday afternoon as it has been most of the week. WPCs experimental heat risk shows a moderate risk for all areas of Deep South Texas, except the immediate coastline. With this said, expect another SPS for heat to be issued Friday to cover heat indices in the 106-110 range with a few locations touching 111-113 for an hours or two. Overnight conditons also remain rather persistent with warmer than normal low temperature, courtesy of elevated dew points, with fair skies and light winds making for muggy conditions tonight and again Friday night. As for rain chances, the stubborn ridge and no significant disturbance is limiting shower and thunderstorm coverage. Model guidance does show a widespread of probability of 5-45 percent and blend of NBM and Consall narrows the range to a more seasonal 15-30 percent. Differential heating and weak sea-breeze will be the forcing and lifting mechanism to fire off the isolated convection for the late morning through the afternoon. && .LONG TERM... (Saturday through next Thursday) Issued at 234 PM CDT Thu Sep 19 2024 Midlevel high pressure will remain over Deep South Texas through the period. As a trough in the four corners lifts into the Great Lakes into early next week, the ridge axis will move eastward off the eastern US coast and flatten over our region. At the surface, high pressure will remain over the northern Gulf coast into the SE US. Rain chances will be somewhat limited thanks to the ridging overhead through this weekend, though isolated seabreeze showers and thunderstorms will be possible through the weekend (generally 20- 30%). As we head in the workweek, this ridge begins to breakdown and a weak coastal trough develops allowing rain to increase slightly (25-45%), with the bulk of the activity remaining along the seabreeze and offshore. Things get interesting as we head into midweek. The National Hurricane Center is monitoring an area for potential tropical development in the Northwestern Carribean Sea. Current projected movement is north or northwest over the northwestern Carribean or southern Gulf with a 40% chance of tropical development (medium) in the next 7 days. This entity will be a major driver in the forecast from Wednesday onwards. Will continue to run with the NBM for the middle to end of next week which has the aforementioned trough moving westward and increasing moisture from the Gulf that will increase rain chances (40-60%) for Wednesday and Thursday. Because of the high uncertainty of the development, strength and movement of the disturbance, the forecast is likely to continue to evolve over the coming days. Temperatures throughout the period will remain near normal with highs in the low to mid 90s. Any rain or thunderstorm activity early in the afternoon, especially as we head into the middle of next week could keep temperatures just below normal for affected areas. Overnight lows will remain generally in the low to mid 70s. While Heat Advisories are not likely through the period, elevated heat indices on Saturday could warrant a Special Weather Statement. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Thu Sep 19 2024 Predominantly VFR conditions are expected to prevail through the TAF period. MVFR ceilings may briefly develop at MFE shortly before sunrise, though confidence is too low to include in the TAFs at this time. Isolated showers and thunderstorms are possible Friday afternoon, which could briefly result in MVFR conditions. && .MARINE... Issued at 234 PM CDT Thu Sep 19 2024 Now through Friday night...Favorable marine conditions persist over the Laguna Madre and the Gulf waters through Friday. Pressure gradient remains weak over the Gulf of Mexico as broad surface high pressure remains centered over the northern Gulf. Light Southeast wind and slight seas observed over the Lower Texas coastal waters are expected to persist through the period. Isolated showers or thunderstorms are possible. Saturday through Tuesday...Light to moderate winds and light seas are expected the period with seas of 1 to 2 feet. There is a slight chance of showers and thunderstorms daily, which may result in brief periods of elevated winds and seas. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 80 92 79 91 / 10 30 10 40 HARLINGEN 76 92 75 92 / 0 30 0 40 MCALLEN 80 97 79 96 / 10 30 0 30 RIO GRANDE CITY 78 95 77 94 / 20 10 10 20 SOUTH PADRE ISLAND 82 88 81 87 / 20 30 20 30 BAYVIEW/PORT ISABEL 78 90 77 89 / 10 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...59 LONG TERM....68 AVIATION...60-BE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:44 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Sep 20, 5:43 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.